Help Gabapentin causing weight gain! So much pain everyday exercise seems impossible any suggestions?
Thank you I’ll try anything !
You would gain a bit of weight but I believe only at the beggining I have been on it for couple of years and have been able to loose some weight avoiding bakery and ice cream.
Hope this helps!
Thank you I hope so I’ve been on it 1 month gained 10 pounds and dangerously bad with my enlarged heart . I am considering stopping the med or becoming a strict vegan.
hi sheba. i read a lot of good suggestions about trying with diet and exercise. I have altered my eating habits to be better for me with serious GI issues i deal with and to get to a proper body weight. I had taken gaba for many years to treat the seizure disorder i have. I did not have any significant weight gain but i did when i went on Lyrica. I gained too much weight in a short amount of time. Keep in mind everyone responds differently to the same meds. If you find you have pain relief from the gaba then i agree with others to try exercise and diet before stopping the drug.. I had to change my way of eating once again because i had severe GI issues plus the weight gain from Lyrica. I did cut out some foods that i did enjoy but replaced those with other foods that i equally enjoy so i never feel hungry or deprived. I think when people want to lose weight they think they have to be 'on a diet' and/or to deprive themselves of eating yummy foods.I happen to love to eat but i dont want to end up in the ER with serious GI issues that i have had and of course i do not want to be overweight for health reasons and for good looks!! LOL .My suggestion as i do for myself is to eat smaller portions more often daily and to make good choices of the foods. If you have no GI issues then lots more veggies, whole grains, beans etc with lean meats and some fruit. Veggies have no fat so one can eat plenty of them. As far as the fruit one to two daily is best .Even though fruit has natural sugar it still can add on the calories..I send you all the best for your well being plus HUGGGGGGGGS
I also gained weight with this, almost 10lbs right away. It did help with some of the pain but not enough to gain that kind of weight. I stopped taking it. I actually stopped taking all but my pain meds and sleep meds. I have lost the 10 plus a few more by just eating better. All of the meds they have been giving me were not helping and just had way too many side effects. I, of course. do not suggest this for anyone. I stopped them slowly and talked to my doctor first.